Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 302, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 3, 2005, 9:16 PM CDT for Dixon County, Nebraska. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2005, 9:16 PM CDT (02:16 UTC)
- Expired
- Aug 3, 2005, 10:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Dixon County, NE
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 9:42 PM CDT | HAIL 1.75 | 6 S Concord, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2326 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 040216 SVRFSD NEC051-040315- /O.NEW.KFSD.SV.W.0302.050804T0216Z-050804T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 916 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIXON COUNTY IN NORTHEAST NEBRASKA * UNTIL 1015 PM CDT * AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF CONCORD...OR ABOUT 20 MILES NORTHEAST OF NORFOLK...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CONCORD...DIXON AROUND 940 PM CDT ALLEN...MARTINSBURG AROUND 1000 PM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4262 9700 4227 9701 4227 9674 4250 9672 $$ BT
2 follow-up statements
000 WWUS53 KFSD 040257 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 957 PM CDT WED AUG 3 2005 MNC033-040307- /O.EXP.KFSD.SV.W.0301.000000T0000Z-050804T0300Z/ COTTONWOOD MN- 957 PM CDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR COTTONWOOD COUNTY EXPIRES AT 1000 PM CDT... THE WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM AS THE STORM EXITS THE COUNTY. LAT...LON 4406 9545 4388 9538 4387 9488 4409 9489 $$ MJF
000 WWUS53 KFSD 040314 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1014 PM CDT WED AUG 3 2005 NEC051-040324- /O.EXP.KFSD.SV.W.0302.000000T0000Z-050804T0315Z/ DIXON NE- 1014 PM CDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DIXON COUNTY EXPIRES AT 1015 PM CDT... THE WARNING HAS EXPIRED. THE STORM HAS EXITED THE COUNTY. LAT...LON 4262 9700 4227 9701 4227 9674 4250 9672 $$ BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:50 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Aug 3, 2:50 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 250 PM CDT WED AUG 3 2005 .DISCUSSION... MAIN FCST PBLM WL BE WHEN TRW WL DEVELOP ACRS CWA TONIGHT. ATTM...MID LEVEL CAP IN PLACE WHILE CDFNT IS MOVG THRU SRN CWA. CAP IS NOT EXPECTED TO BREAK UNTIL THIS EVE WITH APPROACH OF S/W. CAP SHUD BREAK FIRST ACRS WRN CWA AND COOLING WL SPREAD E DURING NITE. TRW OVR WRN SD ASSOCD WITH THIS S/W SHUD CONT TO DEVELOP AS IT MOVES EWD. NEXT QUESTION WL BE SVR WX THREAT. SINCE COOLER AIR ALOFT LAGS WELL BEHIND FNT...AND LOW LEVELS BECOME MORE STABLE WITH INFLUX OF COOLER AIR IN THE LOW LEVELS WITH TIME...THREAT OF SVR WX MAY BE SOMEWHAT LIMITED. CUD SEE SVR STORMS OVR WRN CWA THIS EVE...BUT AS NIGHT PROGRESSES MAY JUST TURN INTO RAIN EVENT...AS GUSTY WINDS ASSOCD WITH STORMS MAY HAVE A HARD TIME REACHING SFC. STILL WITH COLDER AIR ALOFT CUD SEE DECENT HAIL WITH SOME OF THE STORMS AS SHEAR STILL FAIRLY GOOD. LINGERING PRECIP OVR SERN CWA THU MORN...BUT CWA SHUD CLEAR OUT NICELY WITH COOLER TEMPS AND DRIER AIR EXPECTED. SHUD REAMIN MILD ON FRI WITH DRY AIR IN PLACE AND PLENTY OF SUNSHINE. WL WARM UP AGAIN THIS WEEKEND AS RIDGE ALOFT BUILDS OVR NRN ROCKIES...BUT WL NOT BE AS HUMID AS IT HAS BEEN. HUMIDITY SHUD RETURN NICELY BY MON AS RIDGE AXIS SHIFTS EWD INTO PLAINS ALLOWING BEETER LLM TO RETURN. WL ALSO BE HOT AGAIN MON INTO WED...WITH CDFNT MOVING THRU WED. WL KEEP DRY FRI THRU TUES...WITH A CHC OF TRW ON WED. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 3, 10:54 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1054 AM CDT WED AUG 03 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1054 AM CDT WED AUG 03 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN AREAS SOUTH AND EAST OF A LINE FROM TYNDALL TO SIOUX FALLS TO JACKSON MN LATE AFTERNOON INTO THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WILL BE WIND GUST OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE WEST OF INTERSTATE 29 AFTER 4 PM. SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS PORTIONS OF NORTHWEST IOWA AFTER 6 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 3, 8:41 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 841 PM CDT WED AUG 3 2005 SDZ038-050-052-053-057>059-063-064-040210- AURORA-BEADLE-BRULE-CHARLES MIX-DAVISON-DOUGLAS-GREGORY-JERAULD- SANBORN- 841 PM CDT WED AUG 3 2005 ...SEVERE THUNDERSTORMS WATCH NUMBER 699 CANCELLED ALONG AND WEST OF JAMES RIVER VALLEY... THE THREAT OF SEVERE WEATHER HAS ENDED WEST OF THE JAMES RIVER. THUS THE WATCH HAS BEEN CANCELLED FOR THAT AREA.
Local storm report, Aug 3, 8:46 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND GST 3 SW IONA 43.88N 95.83W
08/03/2005 60 MPH MURRAY MN TRAINED SPOTTER
&&
CJLocal storm report, Aug 3, 8:49 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
849 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 13 W WESSINGTON SPRINGS 44.08N 98.83W
08/03/2005 1.75 INCH JERAULD SD PUBLIC
0515 PM HAIL WESSINGTON SPRINGS 44.08N 98.57W
08/03/2005 1.00 INCH JERAULD SD TRAINED SPOTTER
0531 PM HAIL MOUNT VERNON 43.71N 98.26W
08/03/2005 1.00 INCH DAVISON SD LAW ENFORCEMENT
0538 PM HAIL MOUNT VERNON 43.71N 98.26W
08/03/2005 1.75 INCH DAVISON SD LAW ENFORCEMENT
0542 PM HAIL WOONSOCKET 44.05N 98.27W
08/03/2005 0.75 INCH SANBORN SD TRAINED SPOTTER
0545 PM HAIL WOONSOCKET 44.05N 98.27W
08/03/2005 1.50 INCH SANBORN SD TRAINED SPOTTER
0558 PM HAIL 1 NW MITCHELL 43.74N 98.05W
08/03/2005 0.75 INCH DAVISON SD TRAINED SPOTTER
0601 PM HAIL MITCHELL 43.73N 98.03W
08/03/2005 1.00 INCH DAVISON SD TRAINED SPOTTER
0623 PM HAIL 6 WSW FULTON 43.69N 97.93W
08/03/2005 0.88 INCH HANSON SD TRAINED SPOTTER
0630 PM HAIL 9 SE IROQUOIS 44.27N 97.72W
08/03/2005 0.75 INCH KINGSBURY SD TRAINED SPOTTER
0630 PM HAIL 5 S MITCHELL 43.66N 98.03W
08/03/2005 1.75 INCH DAVISON SD TRAINED SPOTTER
0647 PM HAIL 6 WSW FULTON 43.69N 97.93W
08/03/2005 0.88 INCH HANSON SD TRAINED SPOTTER
0654 PM HAIL ALEXANDRIA 43.65N 97.78W
08/03/2005 1.75 INCH HANSON SD TRAINED SPOTTER
WINDOWS BROKEN BY HAIL.
0657 PM HAIL PARKSTON 43.39N 97.99W
08/03/2005 1.00 INCH HUTCHINSON SD TRAINED SPOTTER
0704 PM HAIL 2 W EMERY 43.60N 97.66W
08/03/2005 1.00 INCH HANSON SD EMERGENCY MNGR
0722 PM HAIL 1 E SALEM 43.72N 97.37W
08/03/2005 0.88 INCH MCCOOK SD LAW ENFORCEMENT
0730 PM HAIL WENTWORTH 44.00N 96.96W
08/03/2005 0.75 INCH LAKE SD PUBLIC
0759 PM HAIL 4 SSW TRENT 43.85N 96.69W
08/03/2005 0.88 INCH MOODY SD TRAINED SPOTTER
0803 PM HAIL SSW TRENT 43.91N 96.66W
08/03/2005 0.88 INCH MOODY SD TRAINED SPOTTER
0825 PM TSTM WND GST 1 E PIPESTONE 44.00N 96.29W
08/03/2005 65 MPH PIPESTONE MN TRAINED SPOTTER
2 TREES DOWN.
0837 PM HAIL VIBORG 43.17N 97.08W
08/03/2005 0.88 INCH TURNER SD LAW ENFORCEMENT
PEA TO NICKEL SIZE HAIL
0846 PM TSTM WND GST 3 SW IONA 43.88N 95.83W
08/03/2005 60 MPH MURRAY MN TRAINED SPOTTER
&&
CJLocal storm report, Aug 3, 8:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
854 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST SLAYTON 43.99N 95.75W
08/03/2005 60 MPH MURRAY MN FIRE DEPT/RESCUE
&&
CJLocal storm report, Aug 3, 8:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
859 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 5 E MARSHALL 44.45N 95.69W
08/03/2005 0.88 INCH LYON MN TRAINED SPOTTER
&&
CJLocal storm report, Aug 3, 9:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL WESSINGTON SPRINGS 44.08N 98.57W
08/03/2005 1.00 INCH JERAULD SD LAW ENFORCEMENT
&&
CJThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:32 PM CDT | Severe Thunderstorm Warning | FSD | Dixon | 58 min |
| Aug 3, 10:02 PM CDT | Severe Thunderstorm Warning | FSD | Dakota | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.